Alert archive / Washington / Red Flag Warnings in 2022

Red Flag Warning 1, NWS Spokane, WA

July 13, 2022Chelan County, Douglas County, Washington

NWS Spokane, WA issued this red flag warning at Jul 13, 2022, 3:03 AM PDT for Chelan County, Douglas County, Washington. It took effect at Jul 13, 2022, 2:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 13, 2022, 3:03 AM PDT (10:03 UTC)
In effect from
Jul 13, 2022, 2:00 PM PDT
Expired
Jul 13, 2022, 8:00 PM PDT
In force
6 hr
Issued by
NWS Spokane, WA

Counties Chelan County, WA, Douglas County, WA

The radar

The Seattle radar (KATX), 179 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 10.1 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2022-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 714 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2022-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
714 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
2465 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

546 
WWUS86 KOTX 131003
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
303 AM PDT Wed Jul 13 2022

...DRY AND BREEZY CONDITIONS WEDNESDAY AFTERNOON ...

.Breezy winds and low relative humidity values Wednesday afternoon
will lead to increase fire weather concerns across the Cascade
gaps.

WAZ705-140300-
/O.NEW.KOTX.FW.W.0001.220713T2100Z-220714T0300Z/
Foothills of Central Washington Cascades (Zone 705)-
303 AM PDT Wed Jul 13 2022

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE
FOOTHILLS OF CENTRAL WASHINGTON CASCADES...

The National Weather Service in Spokane has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 2 PM this afternoon to 8 PM PDT this evening.

* Affected Area: Fire Weather Zone 705 Foothills of Central 
  Washington Cascades (Zone 705).

* Winds: Northwest 10 to 20 mph with gusts up to 30 mph.

* Relative Humidities: 10 to 20 percent.

* Impacts: Rapid fire spread with any new fires. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

VMT
2 follow-up statements
080 
WWUS86 KOTX 132139
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
239 PM PDT Wed Jul 13 2022

...DRY AND BREEZY CONDITIONS WEDNESDAY AFTERNOON ...

.Breezy winds and low relative humidity values this afternoon 
will lead to increased fire weather concerns across the Cascade 
gaps.

WAZ705-140300-
/O.CON.KOTX.FW.W.0001.000000T0000Z-220714T0300Z/
Foothills of Central Washington Cascades (Zone 705)-
239 PM PDT Wed Jul 13 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR THE FOOTHILLS OF CENTRAL
WASHINGTON CASCADES...

* Affected Area: Fire Weather Zone 705 Foothills of Central 
  Washington Cascades (Zone 705).

* Winds: Northwest 10 to 20 mph with gusts up to 30 mph.

* Relative Humidities: 8 to 21 percent.

* Impacts: Rapid fire spread with any new fires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
955 
WWUS86 KOTX 140257
RFWOTX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Spokane WA
757 PM PDT Wed Jul 13 2022

WAZ705-140400-
/O.EXP.KOTX.FW.W.0001.000000T0000Z-220714T0300Z/
Foothills of Central Washington Cascades (Zone 705)-
757 PM PDT Wed Jul 13 2022

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR THE 
FOOTHILLS OF THE CENTRAL WASHINGTON CASCADES.

Relative humidities will increase through the night and winds will
decrease after sunset. As such, the Red Flag Warning is being
allowed to expire. 

$$

KD

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jul 13, 2:33 AM PDT, 30 minutes earlier.

Area forecast discussion, Jul 13, 2:33 AM PDT, 30 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
233 AM PDT Wed Jul 13 2022

.SYNOPSIS...
Some thunderstorms may linger this morning with the activity
ending or decreased substantially by early afternoon. In addition
breezy winds are expected today. Dry conditions in addition to the
winds will elevate fire danger, especially for the grasslands of
the lower Columbia Basin and valleys in the lee of the Cascades.
The weather remains warm and dry to close out of the work week.
The arrival of an upper level trough by the end of the weekend may
bring breezy winds and a few mountain showers.

&&

.DISCUSSION...

Wednesday: An upper level trough will move across British Columbia
early Wednesday and send a weak cold front across Washington.
With most of the convection waning by this morning, the main
concern will be the dry and breezy winds this afternoon. High
resolution models are in agreement that RHs will drop into the low
teens in addition to sustained winds in the upper teens by this
afternoon across the Cascade gaps and the western Basin. These
conditions will be favorable for quick spreading grass fires if
ignition occurs. Temperatures today will be slightly cooler
compared to yesterday, but will still be in the upper 80s to mid
90s.

Thursday: Dry, southwest flow will result in sunny skies and
temperatures remaining in the upper 80s to mid 90s. A weak shortwave
trough will move across Oregon and bring small chances of convection
to southeast Washington and the southern Panhandle Thursday night
into Friday. vmt

Friday through Tuesday: Warm southwest flow allows fairly warm
temperatures to continue along with generally dry conditions with
the exception of Sunday and perhaps Monday when a trof moves
through. The moisture feed into that trof erodes substantially upon
landfall and thus any pops and qpf are on the low and light side.
/Pelatti

&&

.AVIATION...

06Z TAFS: Expect increased coverage of high clouds and
thunderstorms coming from the south. Thunderstorms will develop
east of a line from Tri-Cities to Spokane to Bonners Ferry.
Thunder chances remain elevated through 12Z Wednesday. Breezy
winds will develop after dusk at KEAT and continue through the
night. Other sites will be increasingly breezy through the
morning into early afternoon Wednesday. /DB

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        88  57  87  60  90  61 /  20   0   0   0   0   0
Coeur d'Alene  88  56  86  58  89  60 /  20   0   0   0   0   0
Pullman        87  55  85  59  86  60 /  10   0   0   0   0   0
Lewiston       95  63  95  65  95  66 /  20  10   0   0  10   0
Colville       91  53  88  56  91  57 /  10   0   0   0   0   0
Sandpoint      88  54  85  54  87  56 /  30   0   0   0   0   0
Kellogg        86  60  86  62  86  62 /  20   0   0  10  10   0
Moses Lake     95  56  92  60  94  59 /   0   0   0   0   0   0
Wenatchee      92  59  92  62  94  62 /   0   0   0   0   0   0
Omak           93  57  92  59  95  60 /   0   0   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.

&&
Hazardous weather outlook, Jul 12, 3:55 AM PDT, 23 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
355 AM PDT Tue Jul 12 2022

IDZ026-WAZ032-131300-
Lewiston Area-Lower Garfield and Asotin Counties-
355 AM PDT Tue Jul 12 2022

This Hazardous Weather Outlook is for portions of North Central
Idaho and Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

Hot temperatures today could lead to heat related illnesses for
those who lack effective cooling or are heat sensitive.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

No hazardous weather is expected at this time.

Please refer to our Graphical Hazardous Weather Outlook at
https://weather.gov/erh/ghwo?wfo=otx for the latest information
on potential weather hazards in the region.

IDZ001>004-027-WAZ031-033>038-041-043-044-047>049-131300-
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-
Central Panhandle Mountains-Lewis and Southern Nez Perce Counties-
Northeast Blue Mountains-Washington Palouse-Moses Lake Area-
Upper Columbia Basin-Spokane Area-Northeast Mountains-
Okanogan Highlands-Wenatchee Area-Okanogan Valley-
Waterville Plateau-Central Chelan County-Western Chelan County-
Western Okanogan County-
355 AM PDT Tue Jul 12 2022

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington...Northeast Washington and
Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

No hazardous weather is expected at this time.

Please refer to our Graphical Hazardous Weather Outlook at
https://weather.gov/erh/ghwo?wfo=otx for the latest information
on potential weather hazards in the region.

In the hours before

Special weather statement, Jul 13, 12:23 AM PDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Spokane WA
1223 AM PDT Wed Jul 13 2022

IDZ002-003-WAZ033-036-130745-
Coeur d'Alene Area ID-Idaho Palouse ID-Spokane Area WA-
Washington Palouse WA-
1223 AM PDT Wed Jul 13 2022

...A strong thunderstorm will impact portions of northwestern
Benewah, southwestern Kootenai, northeastern Whitman and southeastern
Spokane Counties through 1245 AM PDT...

At 1222 AM PDT, Doppler radar was tracking a strong thunderstorm 17
miles southwest of Plummer, or 27 miles southeast of Cheney, moving
northeast at 45 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Plummer, Harrison, Parkline, Tekoa, Oakesdale, Worley, Latah, Belmont
and Chatcolet.

This includes U.S. Highway 95 in Idaho between mile markers 384 and
409.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Spokane.

&&

LAT...LON 4737 11664 4730 11664 4705 11724 4717 11745
      4754 11685 4738 11662
TIME...MOT...LOC 0722Z 233DEG 41KT 4718 11719

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

VT
Special weather statement, Jul 13, 12:34 AM PDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Spokane WA
1234 AM PDT Wed Jul 13 2022

WAZ035-130800-
Upper Columbia Basin WA-
1234 AM PDT Wed Jul 13 2022

...A strong thunderstorm will impact portions of southeastern Adams
County through 100 AM PDT...

At 1234 AM PDT, Doppler radar was tracking a strong thunderstorm 12
miles northeast of Connell, moving northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lind, Hatton, Ralston, Pizzro, Cunningham, Beatrice and Paha.

This includes Interstate 90 in Washington between mile markers 215
and 217.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4682 11889 4713 11849 4697 11817 4673 11864
      4674 11879
TIME...MOT...LOC 0734Z 226DEG 41KT 4683 11870

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

VT
Special weather statement, Jul 13, 12:50 AM PDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Spokane WA
1250 AM PDT Wed Jul 13 2022

IDZ002>004-130815-
Central Panhandle Mountains ID-Coeur d'Alene Area ID-
Idaho Palouse ID-
1250 AM PDT Wed Jul 13 2022

...A strong thunderstorm will impact portions of west central
Shoshone, northwestern Benewah and southeastern Kootenai Counties
through 115 AM PDT...

At 1249 AM PDT, Doppler radar was tracking a strong thunderstorm near
Harrison, or 11 miles northwest of St. Maries, moving northeast at 50
mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
St. Maries, Pinehurst, Plummer, Harrison, Parkline, Fourth Of July
Pass, Worley, Medimont, Kingston, Chatcolet, Beauty Creek Campground,
Wolf Creek Campground, Rose Lake and Cataldo.

This includes the following highways...
 Interstate 90 in Idaho between mile markers 21 and 45.
 U.S. Highway 95 in Idaho between mile markers 394 and 404.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4719 11668 4735 11700 4778 11649 4761 11614
TIME...MOT...LOC 0749Z 226DEG 45KT 4739 11678

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

VT
Special weather statement, Jul 13, 12:57 AM PDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Spokane WA
1257 AM PDT Wed Jul 13 2022

WAZ035-130830-
Upper Columbia Basin WA-
1257 AM PDT Wed Jul 13 2022

...A strong thunderstorm will impact portions of northeastern Adams,
northwestern Whitman and south central Lincoln Counties through 130
AM PDT...

At 1257 AM PDT, Doppler radar was tracking a strong thunderstorm near
Ritzville, or 32 miles northeast of Connell, moving northeast at 50
mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ritzville, Sprague, Ralston, Pizzro, Marengo, Tokio and Paha.

This includes Interstate 90 in Washington between mile markers 216
and 246.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4700 11862 4741 11814 4726 11786 4726 11796
      4712 11796 4689 11840
TIME...MOT...LOC 0757Z 226DEG 45KT 4703 11839

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

VT
Special weather statement, Jul 13, 1:19 AM PDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Spokane WA
119 AM PDT Wed Jul 13 2022

WAZ033-035-130845-
Upper Columbia Basin WA-Washington Palouse WA-
119 AM PDT Wed Jul 13 2022

...A strong thunderstorm will impact portions of southeastern Adams
and central Whitman Counties through 145 AM PDT...

At 119 AM PDT, Doppler radar was tracking a strong thunderstorm 16
miles north of Delaney, or 29 miles north of Dayton, moving northeast
at 55 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Endicott, Hay, Winona, La Crosse, Diamond, Ewen and Ewan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4668 11815 4678 11809 4677 11805 4679 11803
      4678 11801 4681 11802 4687 11797 4690 11797
      4713 11776 4696 11740 4662 11798 4663 11806
TIME...MOT...LOC 0819Z 218DEG 47KT 4675 11798

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

VT
Special weather statement, Jul 13, 1:25 AM PDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Spokane WA
125 AM PDT Wed Jul 13 2022

IDZ004-130900-
Central Panhandle Mountains ID-
125 AM PDT Wed Jul 13 2022

...A strong thunderstorm will impact portions of west central
Shoshone County through 200 AM PDT...

At 125 AM PDT, Doppler radar was tracking a strong thunderstorm over
Kellogg, moving northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Kellogg, Pinehurst, Osburn, Smelterville, Wardner, Prichard, Silver
Mountain and Murray.

This includes Interstate 90 in Idaho between mile markers 45 and 58.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4744 11612 4756 11625 4781 11585 4775 11583
      4775 11578 4773 11578 4770 11572 4765 11573
      4763 11570 4760 11570
TIME...MOT...LOC 0825Z 233DEG 40KT 4754 11611

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

VT

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 11:20 PM PDTSpecial Weather StatementOTXWhitman25 min
Jul 12, 11:44 PM PDTSevere Thunderstorm WarningOTXAdams, Spokane, Whitman46 min
Jul 13, 12:34 AM PDTSpecial Weather StatementOTXAdams26 min
Jul 13, 12:57 AM PDTSpecial Weather StatementOTXAdams33 min
Jul 13, 1:19 AM PDTSpecial Weather StatementOTXWhitman26 min

Nearby

Red Flag Warnings in Washington, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.